MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC 1; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC 1; INTRAOCULAR LENS
Model Number SOFTEC 1
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 01/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in the vial with all the packaging components except the delivery system, instructions for use and outer pouch.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.A visual inspection was conducted with the use of the stereoscopic microscope at x30 magnification.The lens was intact and there were no foreign particles seen upon examination.The overlay method was used to carry out a dimension check on the lens; it was found to be within the manufacturing specification.An injection test was performed with identical model cartridge and injector, which are compatible.There was a successful injection of the iol into a petri dish of water, without damage to the cartridge.On further inspection, there was no damage to the lens.This is the first complaint we have received relating to a lens from this batch.No discrepancies were found as it relates to the batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the devices had been carried out correctly.Batch reconciliation was 100%.Lenstec can confirm that all procedures in the manufacturing and packaging of the lens was conducted correctly and the quality of the lens is not at fault.Based on the results of the investigation, the device was intact and was made within the manufacturing specifications of lenstec.Additionally, a successful injection test was carried out with the returned device.Furthermore, along with each lens produced, lenstec provides an instructions for use booklet which details implantation of the lens.Once carefully followed there is no reason why problems should be encountered during insertion.
 
Event or Problem Description
A softec 1 lens was returned to lenstec with the notification "patient contact, defective product, stuck in delivery system, removed immediately." other notes reported to lenstec were "the tech states to me that, after the lens was loaded and the surgeon was implanting it, the plunger seemed to hesitate, when he pushed on it, the lens shot out of the cartridge and the lens punctured through the bag".

Brand Name
SOFTEC 1
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church BB170 92
BB  BB17092
MDR Report Key5454556
Report Number9613160-2016-00001
Device Sequence Number895154
Product Code HQL
UDI-Device Identifier00844369029643
UDI-Public00844369029643
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/18/2019
Device Model NumberSOFTEC 1
Device Lot Number144479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2016
Initial Report FDA Received Date02/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1